Florida, 2004

Rip Current in Florida, June 15, 2004

June 15, 2004 · NWS TAE · 1 event in 1 county or zone

1 rip current, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 15, 3:15 PM EST, 45 minutes earlier.

Area forecast discussion, Jun 15, 3:15 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 PM EDT TUE JUN 15 2004

THE AREA FORECAST DISCUSSION PREVIOUSLY ISSUED BY THIS OFFICE UNDER
THE ID AFDTLH IS NOW BEING ISSUED AS AFDTAE.  THE WMO HEADER REMAINS
UNCHANGED, FXUS62 KTAE.  IF YOU HAVE REACHED THIS PRODUCT VIA THE
INTERNET, PLEASE UPDATE YOUR FAVORITES AND/OR BOOKMARKS TO POINT TO
THE FOLLOWING URL:

HTTP://WWW.SRH.NOAA.GOV/DATA/TAE/AFDTAE

NOTE: ALL LETTERS IN THE ABOVE ADDRESS UP TO AND INCLUDING THE WORD
DATA SHOULD BE TYPED IN LOWER CASE.

18-WOOL
Hazardous weather outlook, Jun 15, 3:15 PM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 PM EDT TUE JUN 15 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-301000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
415 PM EDT TUE JUN 15 2004

THE HAZARDOUS WEATHER OUTLOOK PREVIOUSLY ISSUED BY THIS OFFICE UNDER
THE ID HWOTLH IS NOW BEING ISSUED AS HWOTAE.  THE WMO HEADER REMAINS
UNCHANGED, FLUS42 KTAE.  IF YOU HAVE REACHED THIS PRODUCT VIA THE
INTERNET, PLEASE UPDATE YOUR FAVORITES AND/OR BOOKMARKS TO POINT TO
THE FOLLOWING URL:

HTTP://WWW.SRH.NOAA.GOV/DATA/TAE/HWOTAE

NOTE: ALL LETTERS IN THE ABOVE ADDRESS UP TO AND INCLUDING THE WORD
DATA SHOULD BE TYPED IN LOWER CASE.

18-WOOL

In the hours before

Special weather statement, Jun 15, 3:20 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT TUE JUN 15 2004

FLZ018-019-GAZ159-152105-
BROOKS GA-JEFFERSON FL-MADISON FL-
420 PM EDT TUE JUN 15 2004

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER NORTHEAST JEFFERSON
COUNTY...SLOWLY MOVING NOTHEAST INTO NORTH MADISON AND SOUTHERN
BROOKS COUNTIES.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS AND PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING.

10-BOLINSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 rip current. Local standard time, as filed.

Rip Current, Walton

When
June 15, 4:00 PM EST
Where
Walton County, Sandestin
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
30.619, -86.171 (the zone’s center; the record gives no point)

Rip currents claimed the life of an elderly tourist at the Sandestin Golf and Beach resort. Three swimmers were rescued. Reported by the Tallahassee Democrat.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Rip Current, Walton2004-06-1560MaleIn WaterDirect

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404478.